MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION PRO+; BED, FLOTATION THERAPY, POWERED

BAXTER HEALTHCARE CORPORATION PRO+; BED, FLOTATION THERAPY, POWERED
Model Number P3255A02
Medical Device Problem Codes Sparking (2595); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer contacted baxter customer support line to request assistance is proper routing and securing the power cord of the pro+ surface.The customer stated that the cords are becoming damaged due to rubbing and pulling/strain and in once instance the cord was became damaged with expose wires threw sparks.The customer also stated that a staff member was shocked when cleaning a bed with a damaged power cord.The staff was seen in the emergency room, based on the customer knowledge of the event, the customer does not believe that treatment was required.Multiple attempts to obtain further details of any injury of the shock have been unsuccessful.
 
Additional Manufacturer Narrative
The customer contacted baxter customer support line to request assistance is proper routing and securing the power cord of the pro+ surface.The customer stated that the cords are becoming damaged due to rubbing and pulling/strain and in once instance the cord was became damaged with expose wires threw sparks.The customer also stated that a staff member was shocked when cleaning a bed with a damaged power cord.The staff was seen in the emergency room, based on the customer knowledge of the event, the customer does not believe that treatment was required.Multiple attempts to obtain further details of any injury of the shock have been unsuccessful.It was found the power cord needed to be replaced.The pro+ mattress is intended for patient support and for the prevention and/or treatment of pressure injuries.The mattress is intended for use in healthcare environments and is capable of being used with a broad patient population as determined appropriate by the caregiver or institution.The mattress supports patients weighing between 70 lb (32 kg) and 500 lb (227 kg).The visual inspection of the associated power cord notes that the power had rubbed through on the lower frame.It is noted that the cord was installed correctly with proper strain relief.In this event, the staff member allegedly received a shock.The staff member was treated in the emergency department and released.Based on the customer¿s report, medical intervention to preclude permanent impairment of a body function or permanent damage to a body structure was not required, concluding a serious injury did not occur in this case.The ultimate cause of the power cord damage was unknown.If this event were to recur and a user either handled the damaged power cord (with copper wire exposed) or was exposed to exposed wires due to a faulty outlet or cord, it would be likely to cause or contribute to a serious injury.Prevention of this type of event is outlined in the device instructions for use.It is necessary for the pro+ mattress to have an effective maintenance program.We recommend that you do annual preventive maintenance (pm) and testing for joint commission certification.Examine the entire length of the mattress power cord.Make sure there are no cuts or exposed wires.Make sure the plug is a one-piece molded plug assembly.Examine the plug for damage.Replace the mattress power cord if the plug shows: discoloration of the plug molding on or around the plug blades.Signs of cracking.Loose fit of the plug blade (the plug blade moves in the molding).A search of the baxter maintenance records did not show baxter performed any preventative maintenance on this device.It is unknown if the facility performs preventative maintenance on their devices.The technician replaced the power cord to resolve the reported event.Based on this information, no further action is required.

Brand Name
PRO+
Common Device Name
BED, FLOTATION THERAPY, POWERED
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
HILL-ROM MEXICO
ave.del telefono
no. 200 col. huinala
apodaca, nuevo leon 66640
MX   66640
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key23586480
Report Number3006697241-2025-00307
Device Sequence Number21147184
Product Code IOQ
UDI-Device Identifier00887761977853
UDI-Public(01)00887761977853
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberP3255A02
Device Catalogue NumberP3255A02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Initial Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown